Be a part of the ITP community and stay informed.
Login to your account or REGISTER
.

•  Web site Help & Info

Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC:

So Confused 2 years 5 months ago #69214

  • rryerson
  • Offline
  • Posts: 3
  • Thank you received: 0
I was diagnosed with ITP 35 years ago(Platelet count was 17k) and treated with prednisone(I think) and treatment ended when platelets went to 50k. Platelets maintained between 50k and 80k and I had an Aortic valve replaced. 25 years later I was also diagnosed with VonWillebrands RM Type 2 after a laproscoptic gall bladder removal left me with a hematoma the size of a football and led to 10 months of hell to resolve hematoma. 5 years ago I was told I needed a cardiac cath and the protocol with taking warfarin for the heart valve was 7 days in hospital in order to stop warfarin and go on Heparin drip. I did this and my heart was fine. Less than 4 weeks later my platelets dropped to 2k. I was told to get to ER where I was put on 120 mgs of prednisone to start and put in ICU. Within a week my platelets went to 100k and I was released. My hematolgist started tapering me off the prednisone but my platelets also dropped especially when my dosage went below 20mg. And I was suffering incredible nerve pain, weakness and mood swings. Started me on Nplate and after 8 weeks my platelets went to 120-190k. Stopped the nplate and finished tapering prednisone its now 3 years since ITP treatments and platelets maintaining ove 100k. But my life has been wrecked as I am weak, have difficulty walking and nerve pain due to severe spinal stenosis. By 2pm i just want to fall on floor. My cortisol level was checked and blood drawn at 8am after fasting was 6.2. Am levels are supposed to be at high point and lowers as day goes on but endocrinologist says its normal.
Fast forward to now. Docs want me to have a biopsy on prostate(PSA went to 22) and they found a mass in my chest near esophagus and they want to biopsy that. I am petrified to go back on heparin as I am sure that that pushed me out of remission and wrecked my platelets. I want to inject lovonox? instead as I have done once before. Hematogist said he did a study on my blood and did not think heparin caused the problem but won't guarantee that. I am 65 and was hoping to have a few years left but I cannot go through all those years again with prednisone. Anyone else have experience like this and know of another way to thin blood safely? Sorry this was so long but I'm beside myself trying to figure this out.

Please Log in or Create an account to join the conversation.

So Confused 2 years 5 months ago #69216

  • mrsb04
  • Away
  • ITP since 2014. Retired nurse. My belief is empower patients to be involved as much as possible in their care. Read, read, read & ALWAYS question medics about the evidence base they use.
  • Posts: 2049
  • Karma: 7
  • Thank you received: 581
I've nursed patients with HIT (Heparin Induced Thrombocytopenia) quite a few times
This may be of interest ashpublications.org/blood/article/129/21/2864/36268/Heparin-induced-thrombocytopenia
It lists alternatives to heparin towards the end.
The following user(s) said Thank You: rryerson

Please Log in or Create an account to join the conversation.

  • Page:
  • 1

Charity NavigatorGuideStar Seal NORD Member BadgeTHSNA logo